MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW CFX 4.5X22; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW CFX 4.5X22; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 102045222S
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d1: symphony oct system cortical fix polyaxial screw diameter 4.0 rod, 4.5x22mm 3.5 and 4.0.
 
Event or Problem Description
It was reported that the patient underwent a cervical and thoracic posterior fusion (c7-th2) for metastasis.In the surgery, symphony screw was used for posterior cervical and thoracic fixation at c7-th2 in cases of th1 metastasis or infection.However, since th1 was a biopsy, no screw insertion was performed.After inserting a symphony screw in question into c7 on the left side, the symphony screw in question and screwdriver could not be removed.The surgeon reversed the sleeve of the screwdriver only, but the symphony screw in question did not remove.The surgeon removed the symphony screw in question as it was because of the risk of back-out if he tried to force it out.The surgeon attempted to remove the symphony screw in question and screwdriver outside the surgical field but was unable to do so.Therefore, the surgeon used a different screwdriver and another symphony screw of the same size, but again the screwdriver and screw could not be removed.The surgeon confirmed that the screwdriver and screw settings were fine, but once again removed the screw as it was.So, the surgeon used the same size reduction can screw over the guidewire.The reduction can screw could be removed from the screwdriver without any problem.It took more than 30 minutes to replace the screw.The surgeon mentioned that there may have been some soft tissue snagging due to the intermuscular approach, but that it was problematic that the screw and the screwdriver could not be removed because of it.The surgery was completed successfully more than 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h4, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history review a dhr evaluation was performed for the finished device product code: 102045222s lot number : 301583 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 24 feb 2021 manufacturing site: jabil le locle if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 and d10.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: recaptured codes on h6 (health effect - impact code, medical device problem code).H3, h4 h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the screw was returned inside its opened packaging tube.The screw was observed with no visual damage or defect.A dimensional inspection was performed to the attaching screw head and met specifications.A functional evaluation was not performed due to mating device used was not returned for analysis, hence the interaction between both devices could not be assessed.The overall complaint was not confirmed as the observed condition of the 4.0 ply scrw cfx 4.5x22 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a dhr evaluation was performed for the finished device.Product code: 102045222s.Lot number : 301583.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 24 feb 2021.Manufacturing site: jabil le locle.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW CFX 4.5X22
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22335071
Report Number1526439-2025-00788
Device Sequence Number9017094
Product Code NKG
UDI-Device Identifier10705034521732
UDI-Public(01)10705034521732(17)260131(10)301583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number102045222S
Device Lot Number301583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/07/2025
10/13/2025
11/13/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/08/2025
10/15/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 PLY SCRW CFX 4.5X22; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS
Patient SexUnknown